MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52360
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a transjugular intrahepatic portosystemic shunt (tips) procedure between the portal vein and inferior vena cava, an advance 35 lp low profile balloon catheter¿s balloon leaked.The anatomy was stenosed, tortuous, and/or calcified.A 10-french cook sheath was used during the procedure.A cook contrast catheter was inserted into abnormal esophageal varices and embolic gelatin sponge particles were slowly injected.The complaint device was then advanced over a wire guide.The balloon was inflated to six atmospheres one time; however, the balloon leaked, and blood was noted in the inflation device.The balloon was not inflated within a stent.The balloon catheter was removed, and another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.The initial evaluation of the returned/used device, received on 31oct2024, indicates the balloon leaked.
 
Additional Manufacturer Narrative
E1: customer name and address = address line 2: (b)(6).H3: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a transjugular intrahepatic portosystemic shunt (tips) procedure between the portal vein and inferior vena cava, an advance 35 lp low profile balloon catheter¿s balloon leaked.The anatomy was stenosed, tortuous, and/or calcified.A 10-french cook sheath was used during the procedure.A cook contrast catheter was inserted into abnormal esophageal varices and embolic gelatin sponge particles were slowly injected.The complaint device was then advanced over a wire guide.The balloon was inflated to six atmospheres one time; however, the balloon leaked, and blood was noted in the inflation device.The balloon was not inflated within a stent.The balloon catheter was removed, and another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.The initial evaluation of the returned/used device, received on 31oct2024, indicates the balloon leaked.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Three pin holes were noted near the distal end of the balloon, which leaked.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s stenosed, calcified, and tortuous anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20605109
Report Number1820334-2024-01448
Device Sequence Number7909767
Product Code DQY
UDI-Device Identifier10827002523606
UDI-Public(01)10827002523606(17)261115(10)CINC005451
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52360
Device Catalogue NumberPTA5-35-80-8-6.0
Device Lot NumberCINC005451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HNB-5.0-38-100-P-10S-PIG; RUPS-100
Patient Age68 YR
Patient SexMale
Patient Weight75 KG